Ovarian Cancer Home > Cisplatin Overdose
If a person takes too much cisplatin, the effects can be serious and may include kidney failure, deafness, and loss of life. The specific effects of an overdose will depend on several factors, such as how much was given and whether it was taken with any other medicines. Treatment typically involves treating any symptoms that develop as a result of the overdose.
Can You Take Too Much Cisplatin?Cisplatin is a prescription chemotherapy medication that is given intravenously (by IV). As with most medications, it is possible to be given too much cisplatin. The specific effects of a cisplatin overdose will likely vary, depending on a number of factors, including the cisplatin dosage and whether it was taken with any other medications or substances.
Effects of a Cisplatin OverdoseThe potential effects of an overdose of cisplatin have been reported to include:
- Kidney failure
- Liver failure
- Eye damage (including a detached retina)
- Very low blood counts (which increase the risk of dangerous infections and bleeding)
- Extremely severe nausea and vomiting
- Loss of life.